MAUDE Adverse Event Report: ZIMMER BIOMET, INC. NATURAL TIBIA TM TWO-PEG POROUS FIXED BEARING RIGHT SIZE D; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. NATURAL TIBIA TM TWO-PEG POROUS FIXED BEARING RIGHT SIZE D; PROSTHESIS, KNEE
Model Number 42-5300-067-02
Medical Device Problem Codes Loosening of Implant Not Related to Bone-Ingrowth (4002); Migration (4003)
Health Effect - Clinical Codes Failure of Implant (1924); Osteopenia/ Osteoporosis (2651); Cramp(s) /Muscle Spasm(s) (4521); Muscle/Tendon Damage (4532)
Date of Event 02/25/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Medical product: femur trabecular metal cruciate retaining (cr) narrow porous: catalog#42502206602, lot#ni; articular surface medial congruent (mc) right 11 mm height use with tibia sizes c-d/cr femur sizes 8-9: catalog#42522100511, lot#ni.Report source: foreign: (b)(6).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient underwent an initial right knee total arthroplasty.Subsequently, the patient began experiencing ongoing hamstring spasms and contractures.Ten days post-implantation, the patient underwent revision surgery and the anterior aspect of the tibia was found to be progressively subsiding.All components were exchanged.Attempts have been made and no further information has been provided at the time of this report.
 
Event or Problem Description
It was reported that a patient underwent an initial right knee total arthroplasty.Subsequently, the patient began experiencing ongoing hamstring spasms and contractures.Ten days post-implantation, the patient underwent revision surgery and the anterior aspect of the tibia was found to be progressively subsiding.During the revision, the surgeon noted that the tibial component was loose and subsided due to collapse of the anterior aspect of the tibial bone under extension load.Additionally, the patellar tendon insertion had avulsed as a result of the tibial subsidence.All components were exchanged.Attempts have been made and no further information has been provided at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The investigation is in process.Once the investigation is complete, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information at time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual and dimensional evaluations could not be performed as no product was returned nor were pictures provided.Device history record was reviewed and no discrepancies related to the reported event were found.Medical records and radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: the tibial component was loose and subsided, but the femoral component was stable, the bone was not strong enough to support the anchor, the x-rays were not sent for review as the revision notes provide sufficient dictation of findings.Root cause was unable to be determined, though poor bone quality was a contributing factor.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections have been updated: b4; b5; d4; d10; g3; h2; h4; h10.D10: medical product: femur trabecular metal cruciate retaining (cr) narrow porous: catalog#42502206602, lot#64947223; articular surface medial congruent (mc) right 11 mm height use with tibia sizes c-d/cr femur sizes 8-9: catalog#42522100511, lot#65017201.The investigation is in process.Once the investigation is complete, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information at time of this report.

Brand Name
NATURAL TIBIA TM TWO-PEG POROUS FIXED BEARING RIGHT SIZE D
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13861837
Report Number0001822565-2022-00818
Device Sequence Number5345843
Product Code MBH
UDI-Device Identifier00889024510548
UDI-Public(01)00889024510548(17)310310(10)64883756
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K173417
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number42-5300-067-02
Device Catalogue Number42530006702
Device Lot Number64883756
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2022
Supplement Date Received by Manufacturer03/29/2022
05/15/2022
06/27/2022
Initial Report FDA Received Date03/23/2022
Supplement Report FDA Received Date04/19/2022
05/20/2022
07/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale